What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 10, 11:35 AM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 10, 11:35 AM CST, 1 hour 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
1235 PM CDT Fri Jun 10 2022
...18z Aviation Update...
.AVIATION...
Convection is impacting several terminals this afternoon.
Respectively added MVFR with some brief reductions to IFR
expected. TEMPOs were used for the next potential batch of
convection later on this afternoon and early evening. Short fused
tempos may be possible again after 00z for the western terminals
based on the more recent guidance, but at this juncture until more
confident...left dry. Some patchy fog possible tonight in the fog
favored areas, especially if skies clear. Otherwise, VFR
conditions after sunrise on Saturday for most locations.
&&
.PREV DISCUSSION... /issued 1102 AM CDT Fri Jun 10 2022/
..MORNING UPDATE...
A bit busy across the nearshore waters and portions of the New
Orleans metro (especially eastern portions). Diurnally driven
convection developed over the waters overnight. This allowed for
several boundaries to develop and move onshore allowing for more
convective development to take place across the land based zones
of SE LA this morning. The flow is mostly parallel to these
mesoscale boundaries and has allowed for multiple storms to
develop (back build). This activity has a PWAT of nearly 2.0" (as
seen on the LIX 12z RAOB) to work with, which is allowing for some
efficient rainfall rates. In fact, with the back building and
heavy rates, some hydro concerns have developed generally over
portions of Orleans and St Bernard Parishes.
Scattered convection will remain possible across the region as 1)
an H5 impulse continues to move southward (more on that later) and
2) plenty of instability with steepening mid-level lapse rates.
Looking up stream a MCS has developed and is surging southward
toward our area from the ArkLaTx/ArkLaMiss region in association
with the aforementioned mid level impulse within the NW upper flow.
Parameters support mostly a strong damaging wind threat, but with
the steeper mid level lapse rates, some small hail cannot be
ruled out. Timing of the MCS looks to have sped up just a bit with
the leading edge of the complex arriving into our SW MS Counties
around or just after the noon hour. Updates to POPs and QPF are
already sent.
PREV DISCUSSION... /issued 347 AM CDT Fri Jun 10 2022/
SHORT TERM (Today through this Weekend)...
Upper level analysis still shows a ridge centered around Arizona and
and a broad trough over the eastern third of the country thats now
east of the Appalachian Mountains. That trough has eroded the
eastern side of the ridge aloft that's kept the CWA dry. A weak
frontal boundary that moved into the local area yesterday from the
trough has stalled. It will be the focus for sporadic showers and
storms this morning. The bigger concern for weather impacts will be
later in the day. An MCS, already very obvious on GOES-16 in
Oklahoma. There's a strong consensus amongst CAMs that the MCS will
track across southern AR into northern LA/MS before reaching
southeast LA and southern MS this afternoon(right at peak heating!).
Looking at model soundings, its pretty much what you would expect
for summer with extremely high CAPE values and DCAPE well over
1000j/kg. Surface dewpoint depression is really high too. That combo
of an MCS moving into an extremely unstable environment could set
the stage for a fairly extensive damaging wind event across the CWA.
SPC has a Slight to Enhanced Risk for severe weather and couldn't be
in more agreement with them on the risk level and placement of it.
The biggest question mark is exactly where it will track.
The ridge mentioned above will still be over the Desert Southwest
Saturday and already expanding back east across the northern Gulf
Coast as the trough shifts east. This may be enough to start
moderating temps but likely not enough to stunt convection. So still
looking at afternoon POPs. Sunday, however, the center of the ridge
looks to slide east to around northern LA/southern AR. That position
will more likely drop convection to a minimum. We'll likely also be
watching for heat advisory conditions as heat indices move well into
the 100's.
MEFFER
LONG TERM (Next week)...
The upper level ridge centered just north of the CWA Sunday will
slowly track towards the Appalachian Mountains by mid week. This
should keep highs in the low to mid 90s and little to any chance for
rainfall. Its not until the later half of the week that a northern
stream trough starts to break down this ridge and convection
returns.
MEFFER
Marine...
There is currently a stalled frontal boundary draped from west to
east across Lake Pontchartrain and Chandeleur Sound. Those areas
north of the front will continue to see offshore winds until it
dissipates later today. Otherwise, not much change in the forecast
from day to day as a surface ridge centered east of the area expands
westward across the Gulf of Mexico. This will result in local winds
maintaining southwest to west direction. Speeds will vary from 5-10
knots to 10-15 knots overnight, typical of summertime pattern. There
could be occasional nocturnal winds reach exercise caution speeds.
MEFFER
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 70 91 73 94 / 20 50 20 20
BTR 73 93 75 95 / 20 40 10 20
ASD 73 93 75 95 / 20 50 20 20
MSY 76 92 79 94 / 20 40 20 20
GPT 74 92 76 93 / 20 50 30 30
PQL 72 91 75 92 / 30 60 40 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Aviation/Update...Frye
In the hours before
Local storm report, Jun 10, 11:45 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1245 PM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM FLASH FLOOD 1 N HARAHAN 29.95N 90.20W
06/10/2022 JEFFERSON LA PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
&&
CABSpecial weather statement, Jun 10, 11:49 AM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1249 PM CDT Fri Jun 10 2022
LAZ039-071-079-081-101815-
Washington LA-Central Tangipahoa LA-Northern St. Tammany LA-
Northern Tangipahoa LA-
1249 PM CDT Fri Jun 10 2022
...A strong thunderstorm will impact portions of northwestern St.
Tammany, central Tangipahoa and southwestern Washington Parishes
through 115 PM CDT...
At 1249 PM CDT, Doppler radar was tracking a strong thunderstorm near
Independence, or near Amite, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Amite, Amite City, Independence, Roseland, Folsom, Wilmer and
Tickfaw.
This includes Interstate 55 in Louisiana between mile markers 36 and
51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3057 9017 3057 9057 3078 9057 3086 9019
TIME...MOT...LOC 1749Z 255DEG 20KT 3068 9052
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KLGSpecial weather statement, Jun 10, 11:51 AM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1251 PM CDT Fri Jun 10 2022
LAZ058-082-084-101830-
Lower Tangipahoa LA-Southern Livingston LA-St. John The Baptist LA-
1251 PM CDT Fri Jun 10 2022
...A strong thunderstorm will impact portions of northeastern St.
John The Baptist, southeastern Livingston and southwestern Tangipahoa
Parishes through 130 PM CDT...
At 1250 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Springfield, or 14 miles southwest of Hammond, moving
east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ponchatoula, Springfield and Killian.
This includes Interstate 55 in Louisiana between mile markers 11 and
14, and between mile markers 16 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3045 9032 3036 9031 3022 9042 3022 9044
3029 9040 3030 9043 3032 9043 3034 9049
3030 9056 3026 9059 3023 9058 3023 9066
3040 9065
TIME...MOT...LOC 1750Z 267DEG 25KT 3032 9056
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KLGLocal storm report, Jun 10, 12:08 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
108 PM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM FLASH FLOOD 4 NNE NEW ORLEANS 30.03N 90.06W
06/10/2022 ORLEANS LA PUBLIC
REPORT OF LAKESHORE DR NEAR ELYSIAN FIELDS
CLOSED WITH THE UNDERPASS AT SEABROOK BRIDGE
FLOODED AND CARS STALLED.
&&
LNNSpecial weather statement, Jun 10, 12:33 PM CST, 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
133 PM CDT Fri Jun 10 2022
LAZ035>037-039-047-048-071-079-081-083-MSZ070-077-101930-
Washington LA-Central Tangipahoa LA-Northern Livingston LA-
Northern St. Tammany LA-St. Helena LA-Northern Tangipahoa LA-
East Feliciana LA-West Baton Rouge LA-East Baton Rouge LA-
West Feliciana LA-Pike MS-Pearl River MS-
133 PM CDT Fri Jun 10 2022
...Strong thunderstorms will impact portions of eastern West
Feliciana, northern West Baton Rouge, St. Helena, northwestern St.
Tammany, north central Livingston, East Feliciana, northern
Tangipahoa, northern East Baton Rouge, Washington Parishes in
southeastern Louisiana and west central Pearl River Counties through
230 PM CDT...
At 132 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kentwood to near Clinton. Movement was
southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Zachary, Bogalusa, Franklinton, Jackson, St. Francisville, Clinton,
Greensburg, Amite, Amite City, Kentwood, Independence, Varnado,
Roseland, Slaughter, Folsom, Wilson, Sun, Osyka, Norwood and
Montpelier.
This includes Interstate 55 in Louisiana between mile markers 39 and
66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
southern Mississippi.
&&
LAT...LON 3100 8983 3060 8964 3061 9130 3100 9152
TIME...MOT...LOC 1832Z 329DEG 25KT 3096 9051 3084 9111
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KLGLocal storm report, Jun 10, 12:54 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
154 PM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG KENNER 29.98N 90.25W
06/09/2022 JEFFERSON LA EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
KENNER. A NWS EMPLOYEE SURVEYED THE DAMAGE
IN KENNER. THE DAMAGED GUARD SHACK DID HAVE
THE MINOR DAMAGE AS REPORTED BUT NO
ADDITIONAL DAMAGE WAS FOUND. THE EMPLOYEE
DID DRIVE THROUGH THE AREA WHERE THE POWER
OUTAGES WERE AND FOUND NO DAMAGE OR
TREE/LEAF DEBRIS. THIS WILL STAY AS
THUNDERSTORM WIND DAMAGE. ROOF DAMAGE TO
GUARD SHACK IN GABRIEL SUBDIVISION IN 800
BLOCK OF YENNI BLVD. POWER OUTAGE IN AREA
AFFECTING APPROXIMATELY 2000 CUSTOMERS.
FENCE DAMAGE OFF PALMETTO DRIVE. TIME
APPROXIMATED.
&&
LNN